Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 9, 2007, 11:34 PM CDT for Zapata County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 11:34 PM CDT (04:34 UTC)
- Expired
- May 10, 2007, 12:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 205 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -486 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 100434 SVRBRO TXC505-100515- /O.NEW.KBRO.SV.W.0025.070510T0434Z-070510T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1134 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ZAPATA COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO... * UNTIL 1215 AM CDT * AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF SAN YGNACIO...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAN YGNACIO BY 1140 PM CDT... ZAPATA BY 1205 AM CDT... LAT...LON 2733 9966 2704 9979 2674 9914 2719 9903 $$ GB
2 follow-up statements
000 WWUS54 KBRO 100454 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1152 PM CDT WED MAY 9 2007 TXC505-100515- /O.CON.KBRO.SV.W.0025.000000T0000Z-070510T0515Z/ ZAPATA TX- 1152 PM CDT WED MAY 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR ZAPATA COUNTY... AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS LOCATED NEAR SAN YGNACIO...MOVING SOUTHEAST AT 35 MPH. ANOTHER STORMS WAS NORTHWEST OF ESCOBAS AND HIGHWAY 16 ALSO MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ZAPATA BY 1210 AM CDT...AND ESCOBAS AT MIDNIGHT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2733 9966 2704 9979 2673 9904 2724 9899 $$ GB
000 WWUS54 KBRO 100518 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1218 AM CDT THU MAY 10 2007 TXC505-100528- /O.EXP.KBRO.SV.W.0025.000000T0000Z-070510T0515Z/ ZAPATA TX- 1218 AM CDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ZAPATA COUNTY EXPIRES AT 1215 AM CDT...THE SEVERE THUNDERSTORM IS ALONG THE ZAPATA AND JIM HOGG COUNTY LINE MOVING SOUTHEAST AT 35 MPH. LAT...LON 2733 9966 2704 9979 2673 9904 2724 9899 $$ GB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:55 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 9, 8:55 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 855 PM CDT WED MAY 9 2007 .DISCUSSION...GFS/NAM FAILS TO RECOGNIZE SOUTHERLY EXTENT AND MAGNITUDE OF CONVECTION THIS EVENING...PLACING SCT SHRAS 50 TO 70NM NORTH OF REAL LOCATION. HAVE ADJUSTED POPS TO HPC QPF FOR INIT THRU 12Z 1ST PD...AND HONED SKY AND SVR CONVECTION POTENTIAL TO CURRENT REAL-TIME TRENDS. && .PREV DISCUSSION...MODERATE SOUTHEASTERLY WINDS WITH GENERALLY PARTLY CLOUDY SKIES AND DRY CONDITIONS PREVAIL OVER THE RIO GRANDE VALLEY THIS AFTERNOON. TEMPERATURES HAVE WARMED TO NEAR NORMAL VALUES TODAY. A HIGH PRESSURE RIDGE EXTENDING INTO DEEP SOUTH TEXAS WILL CONTINUE PRODUCING LIGHT SOUTHEASTERLY WINDS DURING THE OVERNIGHT PERIODS AND MODERATE SOUTHEASTERLY WINDS DURING THE AFTERNOONS AND EVENINGS FOR THE NEXT FEW DAYS. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL TEXAS THURSDAY AND FRIDAY INCREASING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES OVER THE CWA THROUGH SATURDAY. A FEW OF THE ISOLATED THUNDERSTORMS COULD BECOME STRONG OR SEVERE THURSDAY INTO THURSDAY NIGHT. DRY CONDITIONS WILL PREVAIL OVER THE RIO GRANDE VALLEY SUNDAY THROUGH THE END OF NEXT WEEK. TEMPERATURES WILL REMAIN NEAR NORMAL TO SLIGHTLY ABOVE NORMAL THROUGH THE END OF THE FORECAST PERIOD. && .MARINE...FAIRLY BENIGN MARINE CONDITIONS ARE EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS. AN UPPER-LEVEL LOW PASSING TO THE NORTH WILL CAUSE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. DRY CONDITIONS WILL RETURN THIS WEEKEND AS HIGH PRESSURE RE-BUILDS OVER THE REGION. && .AVIATION...GENERALLY VFR TO MVFR CONDITIONS SHOULD PREVAIL OVERNIGHT. WINDS WILL GENERALLY BE LIGHT OUT OF THE SOUTHEAST. A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED THURSDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG...WITH HAIL AND BRIEF GUSTY WINDS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 72 84 71 85 69 / 10 20 20 20 00 BROWNSVILLE 71 85 70 88 68 / 10 20 20 20 00 HARLINGEN 70 86 70 88 68 / 10 20 20 20 00 MCALLEN 71 88 70 90 69 / 20 20 20 20 00 RIO GRANDE CITY 70 90 70 92 69 / 30 20 20 20 00 SOUTH PADRE ISLAND 75 82 75 82 73 / 10 20 20 20 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS....58 MARINE/AVIATION...68 MESOSCALE...ABBOTT
Hazardous weather outlook, May 9, 9:00 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 PM CDT WED MAY 9 2007 TXZ248>257-101100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 900 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER 11 PM WEDNESDAY NIGHT...MAINLY IN ZAPATA..STARR AND JIM HOGG COUNTIES. UPPER LEVEL WINDS COULD ALLOW A FEW STRONG TO SEVERE THUNDERSTORMS TO MOVE INTO EASTERN COUNTIES INCLUDING THE MIDDLE AND LOWER RIO GRANDE VALLEY AFTER MIDNIGHT. LARGE HAIL AND STRONG STRAIGHT LINE WINDS WILL BE THE MAIN THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS DEEP SOUTH TEXAS THURSDAY. SOME LINGERING STRONG TO SEVERE THUNDERSTORMS FROM WEDNESDAY NIGHT COULD PERSIST INTO THURSDAY MORNING WITH REDEVELOPMENT OF POTENTIAL STRONG TO SEVERE THUNDERSTORMS LATER THURSDAY AFTERNOON AND EVENING. CENTRAL AND EASTERN AREAS OF THE RIO GRANDE VALLEY LOOK TO BE IN THE MAIN THREAT REGIONS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN SEVERE WEATHER ELEMENTS. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...IF THE SEVERE THREAT INCREASES ACTIVATION MAY BE NECESSARY. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:01 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.